# SDR 95ZZZX2057

- Difficulty date: March 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N17915
- Make and model: Beech 58
- Aircraft serial: TH78
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: HMXL66
- Condition: Failed
- Location: Nlg Retract
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

UPON RETRACT OF LANDING GEAR, PILOT HEARD A BANG.  ON LANDING ROLL-OUT, NOSE LANDING GEAR COLLAPSED.  INVESTIGATION FOUND AFT RETRACT ROD END HAD BROKEN IN THE THREADED PORTION.  THIS ROD END CONNECTS TO THE LANDING GEAR ACTUATOR (TRANSMISSION).  PART TOTAL TIME UNKNOWN, BUT MORE THAN 20 YEARS OLD.  SUSPECT SEIZURE OF THE ROD END DUE TO POOR LUBRICATION.  THIS ROD END HAS NO LUBRICATION FITTING.  MAINTENANCE MANUAL LISTS 10W30 OIL AS THE PROPER LUBRICANT.  THIS ROD END ALSO HAS HOLLOWED SHANK WHICH WAS FULL OF RUST.  NEW, SUPERCEDED PART, ADNEL6-317, HAS SOLID SHANK.
